Help with tiredness

Hi, I have been on 50mcg levo for near on 5months, along with 1.25mcg bisoprolol beta blockers as I had really bad palpatations. These are contained now, however the tiredness is still present I cN sleep for 11 hours go to work soooo tired I get a short burst in early afternoon and could then quite happily go back to bed. I'm only 26 everyone is out and I don't. Had bloods done my ferritin level came back borderline high 172 but dr says no further action, any ideas what I do now? Tsh is at 2.75 on last check

8 Replies

  • I'm afraid I can't offer a solution as I'm feeling much the same myself. However I wanted to just reply to your message to let you know you're not alone. Let's hope someone can offer up some ideas 😊

  • Thanks xx

  • Your TSH is too high for someone on treatment. You should be aiming at TSH of around 1, or less if you still have symptoms. If your doctor isn't convinced there is a paper written by an expert you could show him (search for Dr Toft on this forum). Palpitations, although usually associated in peoples' minds with being hyper, can also be associated with hypothyroidism. It seems to me you need a higher dose - 50mcg is a starting dose. Don't forget to have your blood test done first thing in the morning, preferably fasting, because TSH varies throughout the day, being lowest in the early morning. If you have the test in the afternoon the TSH is lower so you could end up undermedicated.

  • I think it is also VERY important to have the FT3 tested. I posted recently about a book - Thyroid and Heart Failure. All about research into cardiology and the importance of Thyroid Hormones. Liothyronine - T3 - seems very important and is used in surgery on children to steady the heart. T3 was the star of the show. You can view the book on Amazon.

    I take T3 only and sometimes my heart flutters when the next dose is due !

    Heart problems are systemic and not just related to the heart..... hormones play a vital role.

    Of course I am not a medic - just a Hashi's girl :-) Oh that reminds me - have you had thyroid anti-bodies checked ?

    B12 and VitD - have they been tested ? I also agree with eeng - that after 5 months they should have raised your dose.

    Hope you soon feel better....

  • Thanks I'll have a look. My tsh was 10 when diagnosed and he's happy eith that level to keep me on 50mcg for another 6minths. I had fbc and coeliac on my recent visit but nothing extra I'm aware of ?! I honestly am starting to think I don't know if this tiredness is normal because I can't remember what I was like before it, if you understand that garble!!

  • So do ensure your B12 and VitD are checked....if low BOTH can cause tiredness.

    Don't forget the anti-bodies that need testing too..... could account for the slightly raised ferritin.

  • i think you are being mistreated by your doctor and need a free t3 test too. order your own, no doctor needed, take charge of you health. palps are common with low thyroid.

  • beta blockers lower t3 levels and make the meds ..t4 , levo, not convert properly .

You may also like...